Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 9, 2000, 6:45 PM CDT for Gove County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2000, 6:45 PM CDT (23:45 UTC)
- Expired
- Jun 9, 2000, 7:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Gove County, KS
The radar
The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 092350 SVRGLD KSC063-100045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 645 PM CDT FRI JUN 9 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GOVE COUNTY IN WEST CENTRAL KANSAS * UNTIL 745 PM CDT * AT 645 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED TWO SEVERE THUNDERSTORMS. ONE WAS 15 MILES SOUTHWEST OF GOVE...MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE THUNDERSTORM WAS NEAR PARK AND MOVING VERY SLOWLY TO THE NORTHEAST. * ONE SEVERE THUNDERSTORM WILL BE NEAR GOVE AROUND 725 PM CDT. THE OTHER WILL CONTINUE TO EFFECT THE PARK AND QUINTER AREAS. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THESE STORMS. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ COLEMAN LAT...LON 3887 10078 3871 10073 3882 10021 3912 10038
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:21 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 9, 3:21 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
221 PM MDT FRI JUN 9 2000
PROBLEM FOR THIS PACKAGE IS PRIMARILY POPS.
ALSO HAVE A SMALL CONCERN FOR WIND. KGLD HAD A ROGUE GUST TO 40 KTS
AT 1940Z. CO-OP OBSERVER 11 NNE WAKEENEY REPORTED 50 MPH WIND
AROUND 2005Z. WILL CONTINUE A WIND ADVISORY THROUGH 06Z FOR
EASTERNMOST GROUP.
AM BLENDING ETA/AVN BASED ON INITIALIZATION AND 18Z VERIFICATION...
BUT AM NOT REALLY HAPPY WITH THE MID LEVEL DEWPOINT PROGS. TSRA
ALREADY FIRING ALONG AN ATWOOD TO TRIBUNE LINE AT 20Z WITH MORE
CONVECTION TO THE NORTHWEST. BELIEVE TSRA WILL MOVE OVER MUCH OF
THE CWFA OVERNIGHT AS SHORTWAVES IN THE SOUTH SOUTHWEST FLOW ALOFT
MOVE OVER THE REGION.
WARM FRONT DEVELOPS NEAR REGION AND MOISTURE WILL RECOVER AT THE
MID LEVELS BY THE LATE AFTERNOON WITH DECENT LOW LEVEL CONVERGENCE
ZONE IN EASTERN COLORADO.
ANOTHER SHORTWAVE MOVES NORTH NORTHEAST ACROSS THE REGION SATURDAY
NIGHT WITH SUFFICIENT MOISTURE TO SUPPORT ANOTHER CLUSTER OF TSRA
OVER THE REGION.
THROUGH THE EXTENDED WILL CONTINUE WITH SOUTHWEST FLOW ALOFT WITH A
RIBBON OF MID LEVEL MOISTURE CUTTING THROUGH THE CWFA THROUGH DAYS
3 AND 4 BEFORE THE TROUGH AXIS SHIFTS THROUGH. TEMPERATURES ON
NATIONAL GUIDANCE SEEM REASONABLE.
.GLD...WIND ADVISORY UNTIL MIDNIGHT CDT FOR NORTON AND GRAHAM
COUNTIES.
ENTWISTLEIn the hours before
Local storm report, Jun 9, 5:38 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
438 PM MDT FRI JUN 09 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0409 PM 12 N LEOTI KS WIND DAMAGE
06/09/00 WICHITA POWER LINES DOWN.
IRRIGATION RIG
OVERTURNED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0409 PM MONUMENT KS 62 MPH TSTM GUST
06/09/00 LOGAN REPORTED BY RESEARCH
MOBILE MESONET.d
0417 PM 1 E OAKLEY KS 68 MPH TSTM GUST
06/09/00 LOGAN REPORTED BY RESEARCH
MOBILE MESONET.The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:55 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 60 min |
| Jun 9, 5:16 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 44 min |
| Jun 9, 5:46 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 59 min |
| Jun 9, 6:23 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 62 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.